# SDR CA140709008

- Difficulty date: July 3, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 10,253 hours
- Engine: Allsn 250C47B
- System (JASC): 3270 · Auxiliary Gear (Tail Skid)
- Part: Skid
- Part number: 206020110103
- Condition: Broken
- Location: Tail
- Stage of operation: AP
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON FINAL APPROACH TO LANDING THE TAIL SKID, STINGER, WAS OBSERVED FROM THE GROUND AS HANGING AT AN UNUSUAL ANGLE.  AFTER A NORMAL LANDING THE AME FOUND THE STINGER STEEL TUBE FRACTURED WITH 25 PERCENT CLEAN METAL AND 75 PERCENT RUST. SUSPECT THE FRACTURE INITIATED FROM A SMALL CRACK DUE TO GROUND CONTACT OR VIBRATION LEADING TO FATIGUE FAILURE.  AME ALSO NOTED THAT IT IS ALMOST IMPOSSIBLE TO INSPECT THE AREA OF THE FRACTURE WHILE INSTALLED INTO THE VERTICAL FIN ASSEMBLY.
